Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 15, 2013, 4:45 PM MST for Eddy County, New Mexico. It took effect at Nov 16, 2013, 5:00 AM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 4:45 PM MST (23:45 UTC)
- In effect from
- Nov 16, 2013, 5:00 AM MST
- Expired
- Nov 17, 2013, 5:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS74 KMAF 152345 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CST FRI NOV 15 2013 ...HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... .STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL DEVELOP IN THE GUADALUPE MOUNTAINS SATURDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL ROCKIES. CLEARING SKIES WILL ALLOW STRONGER WINDS TO MIX TO THE SURFACE SATURDAY AFTERNOON AND AGAIN ON SUNDAY AFTERNOON. WINDS SHOULD BEGIN TO DIMINISH SUNDAY EVENING AS THE TROUGH LIFTS INTO THE GREAT LAKES. NMZ027-TXZ258-161100- /O.UPG.KMAF.HW.A.0020.131116T1500Z-131118T0000Z/ /O.NEW.KMAF.HW.W.0026.131116T1200Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 445 PM MST FRI NOV 15 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG AND DAMAGING WINDS * TIMING...SATURDAY MORNING THROUGH SUNDAY AFTERNOON * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. * WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 40 TO 50 MPH WITH GUSTS TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
539 WWUS74 KMAF 160918 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CST SAT NOV 16 2013 ...HIGH WIND WARNING IN EFFECT TODAY THROUGH SUNDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE DAVIS MOUNTAINS... VAN HORN AREA...PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN... .STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL DEVELOP IN THE GUADALUPE MOUNTAINS TODAY AS AN UPPER LEVEL TROUGH MOVES OVER THE CENTRAL ROCKIES. CLEARING SKIES WILL ALLOW STRONGER WINDS TO MIX TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE MOUNTAINS. WINDS MAY DIMINISH AFTER SUNSET, BUT ARE EXPECTED TO INCREASE AGAIN ON SUNDAY BEFORE DIMINISHING SUNDAY EVENING AS THE TROUGH LIFTS INTO THE GREAT LAKES. SOME OF THESE STRONGER WINDS WILL ALSO MIX DOWN OVER THE DAVIS MOUNTAINS, VAN HORN AREA, SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THIS AFTERNOON, BUT WILL NOT BE QUITE AS STRONG AS THE GUADALUPES. NMZ027-TXZ258-162200- /O.CON.KMAF.HW.W.0026.131116T1200Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 218 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST SUNDAY... * EVENT...STRONG AND DAMAGING WINDS * TIMING...TODAY THROUGH SUNDAY AFTERNOON * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. * WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 40 TO 50 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ045>047-057-058-074-162200- /O.NEW.KMAF.WI.Y.0021.131116T1800Z-131117T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS 318 AM CST SAT NOV 16 2013 /218 AM MST SAT NOV 16 2013/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS * TIMING...THIS AFTERNOON * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADS. * WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
656 WWUS74 KMAF 162040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST SAT NOV 16 2013 ...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH SUNDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS... PECOS...SOUTHEAST NEW MEXICO PLAINS AND THE EXTREME NORTHERN PERMIAN BASIN... .STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES FROM THE ROCKIES ONTO THE PLAINS. STRONGER WINDS WILL MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE MOUNTAINS. SOME OF THESE STRONGER WINDS WILL ALSO MIX DOWN OVER THE DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS REGION...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THROUGH LATE THIS AFTERNOON...BUT THESE WINDS WILL NOT BE QUITE AS STRONG AS IN THE GUADALUPES. NMZ027-TXZ258-170445- /O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 140 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * EVENT...STRONG AND DAMAGING WINDS * TIMING...TONIGHT THROUGH SUNDAY AFTERNOON * WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ045>047-057-058-074-170000- /O.CON.KMAF.WI.Y.0021.000000T0000Z-131117T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS 240 PM CST SAT NOV 16 2013 /140 PM MST SAT NOV 16 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS * TIMING...THROUGH LATE THIS AFTERNOON * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADS. * WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
093 WWUS74 KMAF 170024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT TONIGHT THROUGH SUNDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES FROM THE ROCKIES ONTO THE PLAINS. STRONGER WINDS WILL MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE MOUNTAINS. NMZ028-029-033-TXZ045>047-057-058-074-170130- /O.EXP.KMAF.WI.Y.0021.000000T0000Z-131117T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS 624 PM CST SAT NOV 16 2013 /524 PM MST SAT NOV 16 2013/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS DECREASED AND THE ADVISORY WAS ALLOWED TO EXPIRE. $$ NMZ027-TXZ258-171100- /O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 524 PM MST SAT NOV 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * EVENT...STRONG WINDS * TIMING...TONIGHT THROUGH SUNDAY AFTERNOON * WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
231 WWUS74 KMAF 171040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS... .STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH TODAY AS AN UPPER LEVEL TROUGH MOVES FROM THE ROCKIES INTO THE PLAINS. STRONGER WINDS WILL MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-171845- /O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 340 AM MST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * EVENT...STRONG WINDS * TIMING...THROUGH THIS AFTERNOON * WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
744 WWUS74 KMAF 172026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... .STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON AS AN UPPER LEVEL TROUGH MOVES ACROSS THE UPPER MIDWEST. STRONGER WINDS WILL MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-180000- /O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 126 PM MST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * EVENT...STRONG WINDS * TIMING...THROUGH THIS AFTERNOON * WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:01 PM MST, 44 minutes earlier.
Area forecast discussion, Nov 15, 4:01 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CST Fri Nov 15 2013
.DISCUSSION...
See Aviation Discussion below.
&&
.AVIATION...
No major aviation concerns next 24 hours, as VFR conditions
prevail. Buffer soundings suggest a cu field developing late
morning E and S, w/bases 4.5-7 kft agl. Sfc winds out of the SW
will become gusty by noon as an upper level trough approaches.
&&
.PREV DISCUSSION... /ISSUED 227 PM CST Fri Nov 15 2013/
DISCUSSION...
An upper trough digging into the western states will move east
across the Rockies over the weekend increasing winds across the
area. Strong winds are likely in the Guadalupe Mountains Saturday,
with a slight lull possible overnight before winds increase again
Sunday. Confidence is high for warning criteria winds Saturday,
but not so sure about Sunday so left the watch in place for now
and will let the mid shift get one last look to see if the warning
should be for both days or just Saturday. A wind advisory also
looks likely for SE NM/NW Permian Basin and Davis Mtns for
Saturday. Isolated TS may develop tonight as the trough approaches
though westerly flow should quickly push moisture east bringing an
end to rain chances tomorrow.
A weak cold front moves in early Monday, a shadow of the strong
one models were showing several days ago. Only modest cooling is
expected behind the front, with perhaps reduced insolation from
cloudy skies being the greater factor in cooling than the airmass
itself. This forecast has seasonal temps remaining through the
remainder of the forecast though the ECMWF is showing the flow
amplifying and a strong cold front next Thursday. Jet placement
and strength does not seem conducive for such amplification
however, and prefer the 12Z GFS solution which is weaker.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from Saturday morning through Sunday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...HIGH WIND WATCH from Saturday morning through Sunday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44Hazardous weather outlook, Nov 15, 1:02 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CST FRI NOV 15 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CST FRI NOV 15 2013 /102 PM MST FRI NOV 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT, MAINLY OVER THE SOUTHEAST NEW MEXICO PLAINS, SOUTH INTO THE DAVIS MOUNTAINS AND EAST OVER NORTHWEST PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO SOUTHWESTERLY WINDS OF AT LEAST 40 TO 50 MPH ARE EXPECTED TO OCCUR IN THE GUADALUPE MOUNTAINS SATURDAY AND POSSIBLY SUNDAY AS WELL. GUSTS DURING THIS TIME COULD REACH 75 MPH. A HIGH WIND WATCH IS IN EFFECT FROM EARLY SATURDAY UNTIL SUNDAY EVENING. GUSTY SOUTHWESTERLY WINDS WILL ALSO AFFECT THE DAVIS MOUNTAINS, VAN HORN AREA AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS ON SATURDAY. WIND SPEEDS OF 30 TO 40 MPH COULD RESULT IN BLOWING DUST IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:49 AM MST | High Wind Watch | MAF | 13 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.